MAUDE Adverse Event Report: MICRO THERAPEUTICS, INC. DBA EV3 PIPELINE FLEX W/SHIELD TECHNOLOGY; INTRACRANIAL ANEURYSM FLOW DIVERTER

MICRO THERAPEUTICS, INC. DBA EV3 PIPELINE FLEX W/SHIELD TECHNOLOGY; INTRACRANIAL ANEURYSM FLOW DIVERTER
Model Number PED2-350-20
Medical Device Problem Codes Break (1069); Positioning Failure (1158); Retraction Problem (1536); Unintended Movement (3026); Migration (4003); Physical Resistance/Sticking (4012)
Health Effect - Clinical Code No Clinical Signs, Symptoms or Conditions (4582)
Date of Event 10/30/2025
Type of Reportable Event Malfunction
Additional Manufacturer Narrative
Continuation of d10: product id fg15150-0615-1s (unknown); implant date n/a; explant date n/a.Medtronic submits this report to comply with fda regulations 21 cfr parts 4 and 803.Medtronic has made reasonable efforts to provide as much relevant information as is available to the company as of the submission date of this report.This report does not constitute an admission or a conclusion by fda, medtronic, or its employees that the device, medtronic, or its employee caused or contributed to the event described in the report.Any required fields that are unpopulated are blank because the information is currently unknown or unavailable.Medtronic will submit a supplemental report if additional relevant information becomes known.
 
Event or Problem Description
Medtronic received a report that the patient was undergoing treatment for a saccular, unruptured the m2 segment of right middle cerebral artery aneurysm with a max diameter of 3.2 mm and a 2.6 mm neck diameter.It was noted that the patient's vessel tortuosity was moderate.The landing zone was 2.7mm distally and 3.5mm proximally.It was unknown if dual antiplatelet treatment (dapt) was administered.The angiographic result post procedure showed that there was significant retention of contrast agent in the aneurysm, and the stent was well apposed to the vessel wall.It was reported that the phenom 27 shapeable microcatheter.Based on the diameter of the middle cerebral artery, a pipeline flex f low-diverting stent ped was chosen for deployment.Both the inner and outer packaging were intact; after hydrating the stent, there was no resistance during delivery.The stent was deployed at the m1 segment of the middle cerebral artery, and its tip end was seen to be fully opened.During further deployment and manual contrast injection, stent migration was observed.It was decided to retrieve the stent and reposition and deploy it.However, the stent could not be retrieved, and on a subsequent attempt, it was found that the delivery wire had detached.Therefore, the stent and the shapeable microcatheter were withdrawn together into the intracranial support catheter and removed from the body.A new microcatheter and flow-diverting stent were then used instead for redeployment.The new stent's tip end was fully opened and well apposed to the vessel wall, and the aneurysm was well visualized on angiography.The procedure was then concluded, and the surgery was successfully completed.The pipeline was used for an indication that is approved (on-label).The reported device and any accessory devices were prepared as indicated in the instructions for use (ifu).No patient symptoms or complications were associated with this event.
 
Event or Problem Description
Additional information was received.Migration occurred because the stent retracted during the opening process.The cause of the delivery wire detachment was due to unloading between the rubber pad and the stent.The pipeline was not implanted at the intended location, and no damage such as break or kink was observed.Resistance was encountered when retrieving the stent after migration was noted, and the delivery wire detached during retrieval.No visible damage or deformation was found on the stent or microcatheter after removal, and all components were retrieved intact with nothing left inside the patient.The patient did not require any additional procedures or interventions as a result of this event, and no vessel injury, dissection, or other intraoperative complication was noted.
 
Additional Manufacturer Narrative
Update b5 and h6 medtronic submits this report to comply with fda regulations 21 cfr parts 4 and 803.Medtronic has made reasonable efforts to provide as much relevant information as is available to the company as of the submission date of this report.This report does not constitute an admission or a conclusion by fda, medtronic, or its employees that the device, medtronic, or its employee caused or contributed to the event described in the report.Any required fields that are unpopulated are blank because the information is currently unknown or unavailable.Medtronic will submit a supplemental report if additional relevant information becomes known.
 
Additional Manufacturer Narrative
H3: product analysis ¿as found condition: the pipeline flex shield braid was returned for analysis within shipping box; within a plastic bio-pouch; and within an opened pipeline flex shield inner pouch.The pipeline flex shield pushwire was not returned for analysis.Therefore, any contributing factors could not be assessed.¿damage location details: the braid was returned already detached from the pusher; therefore, the proximal and distal ends could not be identified.The pipeline flex shield braid ends were found to be fully opened and damaged.No other anomalies were observed.¿ testing/analysis: n/a ¿ conclusion based on the analysis findings, the customer¿s complaints could not be confirmed.The pipeline flex shield pushwire was not returned for analysis.Therefore, any contributing factors could not be assessed.The pipeline flex shield braid ends were found to be fully opened and damaged.However, the root cause could not be determined.Medtronic submits this report to comply with fda regulations 21 cfr parts 4 and 803.Medtronic has made reasonable efforts to provide as much relevant information as is available to the company as of the submission date of this report.This report does not constitute an admission or a conclusion by fda, medtronic, or its employees that the device, medtronic, or its employee caused or contributed to the event described in the report.Any required fields that are unpopulated are blank because the information is currently unknown or unavailable.Medtronic will submit a supplemental report if additional relevant information becomes known.

Brand Name
PIPELINE FLEX W/SHIELD TECHNOLOGY
Common Device Name
INTRACRANIAL ANEURYSM FLOW DIVERTER
Manufacturer (Section D)
MICRO THERAPEUTICS, INC. DBA EV3
9775 toledo way
irvine CA 92618
Manufacturer (Section G)
MICRO THERAPEUTICS, INC. DBA EV3
9775 toledo way
irvine CA 92618
Manufacturer Contact
justin ellis
9775 toledo way
irvine, CA 92618
7635265677
MDR Report Key23454474
Report Number2029214-2025-02326
Device Sequence Number20804511
Product Code OUT
UDI-Device Identifier00763000284183
UDI-Public(01)00763000284183(17)280414(10)D032857
Combination Product (Y/N)N
Initial Reporter CountryCH
PMA/510(K) Number
P100018
Number of Events Summarized1
Summary Report (Y/N)N
Device Implanted Year2025
Device Explanted Year2025
Serviced by Third Party (Y/N)N
Reporter Type Manufacturer
Report Source Foreign,Health Professional,Company Representative
Initial Reporter Occupation Physician
Type of Report Initial,Followup,Followup
Report Date (Section B) 01/27/2026
1 Device was Involved in the Event
1 Patient was Involved in the Event
Is this an Adverse Event Report? No
Is this a Product Problem Report? Yes
Operator of Device Health Professional
Device Model NumberPED2-350-20
Device Catalogue NumberPED2-350-20
Device Lot NumberD032857
Was Device Available for Evaluation? Device Returned to Manufacturer
Is the Reporter a Health Professional? Yes
Type of Report(Section G)Thirty-Day
Initial Date Received by Manufacturer 11/01/2025
Supplement Date Received by Manufacturer11/12/2025
01/14/2026
Initial Report FDA Received Date11/03/2025
Supplement Report FDA Received Date12/08/2025
01/27/2026
Was Device Evaluated by Manufacturer? (Y/N) Yes
Date Device Manufactured04/15/2025
Is the Device Labeled for Single Use? (Y/N) Yes
Is This a Single-Use Device that was
Reprocessed and Reused on a Patient? (Y/N)
No
Usage of Device Initial
Patient Sequence Number1
Concomitant Medical Products
and Therapy/Usage Dates
SEE H11.
Patient Age47 YR
Patient SexFemale